MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: used (b)(6) 2019 as no event date was provided.
 
Event or Problem Description
It was reported that balloon deflation failure occurred.The target lesion #1 was located in the left anterior descending artery.After a non-bsc wire crossed the lesion, a stent was placed and a 12mm x 3.00mm nc quantum apex balloon catheter was used for post-dilatation at 4 separate inflations held for 16 seconds at 22 atmospheres each.The target lesion #2 was a 15mm in length lesion located in the moderately calcified and moderately tortuous circumflex artery.A 2.5x16 synergy was deployed into the lesion and the same 12mm x 3.00mm nc quantum apex balloon catheter was used for post-dilatation.The balloon was inflated at 18 atmospheres for a brief time and then tried to deflate.However, the balloon would not deflate.Pulling a negative pressure on the encore inflation device 5-8 times was attempted, but failed.The encore was disconnected and a 20cc dry syringe was utilized, but still nothing would deflate the balloon.The back end of a 300cm long non-bsc wire was inserted into a non-bsc microguide catheter in an attempt to "pop" the nc quantum apex balloon, however that did not work either.The physician then pulled "really hard" on the balloon which dislodged it from the stent and it was able to be removed.However, since the balloon was still inflated, the wire, the balloon and the 6f sheath had to be pulled out of the patient's body all at once.Hemostasis was established and the patient was fine.No complications were reported.The physician stopped the procedure at this point and patient was discharged.
 
Additional Manufacturer Narrative
(b3) date of event: used (b)(6) 2019 as no event date was provided.Device evaluated by mfr: returned product consisted of portion of the nc quantum apex balloon catheter.The distal portion of the device was not returned for analysis.The shaft and hypotube were microscopically and visually examined.There was blood in the inflation lumen and guidewire lumens.Inspection of the device revealed that the distal shaft was cut-off 22cm distal of the exit notch by the facility.The distal shaft, including the balloon, marker bands, and tip were not returned for analysis.There were numerous kinks throughout the hypotube and the returned portion of the distal shaft.Product analysis could not confirm the reported event, as the distal portion was cut-off by facility and not returned for analysis.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9291178
Report Number2134265-2019-13341
Device Sequence Number2195599
Product Code LOX
UDI-Device Identifier08714729783268
UDI-Public08714729783268
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0024133434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: BMW WIRE; GUIDE WIRE: BMW WIRE; INFLATION DEVICE: ENCORE; INFLATION DEVICE: ENCORE; SHEATH: 6F SHEATH; SHEATH: 6F SHEATH; STENT: 2.5X16 SYNERGY; STENT: 2.5X16 SYNERGY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR